Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 10, 2000, 6:22 AM CDT for Calumet County, Manitowoc County, Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2000, 6:22 AM CDT (11:22 UTC)
- Expired
- Sep 10, 2000, 7:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Calumet County, WI, Manitowoc County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 11.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1018 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
153 WUUS53 KGRB 101122 SVRGRB WIC015-071-101200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 622 AM CDT SUN SEP 10 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MANITOWOC COUNTY IN WISCONSIN CALUMET COUNTY IN WISCONSIN * UNTIL 700 AM CDT * AT 622 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS NEAR CHARLESBURG. THAT PLACES THE STORM 18 MILES NORTHEAST OF FOND DU LAC. THE STORM WAS MOVING EAST AT 35 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... NEW HOLSTEIN BY 625 AM CDT. HAYTON BY 625 AM CDT. KIEL BY 630 AM CDT. MANITOWOC BY 650 AM CDT. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 4:30 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 10, 4:30 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT SUN SEP 10 2000 COLD FRONT WAS MOVG INTO NC/C WI AT 09Z...WITH A THIN LINE OF TSTMS JUST OUT AHEAD OF IT. A FEW OF THESE STORMS PRODUCED SOME SMALL HAIL EARLIER THIS MORNING. WV IMAGERY SHOWED STG S/W ENERGY LIFTING RAPIDLY NORTHEAST INTO WSTRN ONTARIO...SO EXPECT CONVECTION ALONG THE FRONT TO WEAKEN AS IT SHIFTS INTO FAR NE AND EC WI. MODELS WERE ALL PRETTY SIMILAR...BUT HAVE LEANED ON AVN FOR THIS FCST SINCE IT HAS SHOWN GOOD CONSISTENCY WITH THIS SYSTEM OVER THE PAST FEW RUNS. FRONT IS FCST TO WEAKEN AND STALL OUT OVER THE SE 1/2 OF MY FA THIS AFTERNOON...WITH A LARGE DEWPOINT GRADIENT SETTING UP FROM NW TO SE. NC WI SHOULD SEE A VERY PLEASANT DAY...WITH SKIES BECOMING MOSTLY SUNNY AND DEWPOINTS DROPPING INTO THE UPPER 40S AND LOWER 50S. MEANWHILE...EC WI WILL REMAIN QUITE HUMID...WITH TDS PUSHING 70 MOST OF THE DAY. PRECIP CHCS AFTER THE EARLY MORNING ARE DIFFICULT TO ASSESS. UPPER SUPPORT IS LACKING...WITH NVA AND UPPER LVL CONVG IN PLACE THIS AFTERNOON. HOWEVER...A VERY UNSTABLE AIR MASS WILL DEVELOP ALONG AND SOUTHEAST OF THE FRONT...AND WINDS ARE FCST TO BACK AROUND TO THE SOUTH LATE IN THE DAY...SO CAN'T RULE OUT SOME REDEVELOPMENT TOWARD EVENING. LLJ CRANKS UP OVERNIGHT...AND FRONT LIFTS BACK TO THE NORTH...SO EXPECT A GOOD ROUND OF STORMS MOST AREAS. SPC HAS THE SW PART OF CWA IN SLGT RISK...AND THIS AREA DOES APPEAR PRIMED FOR THE LATE AFTERNOON/EVG HOURS. WILL NOT PUT SVR WORDING IN ZONES YET...BUT WILL MENTION THREAT IN MORNING HAZARDOUS WEATHER OUTLOOK. ON MONDAY...THE NEXT COLD FRONT SLIDES SE INTO THE FORECAST AREA...WITH THE RRQ OF THE UPPER JET SETTING UP OVER NC/C WI DURING THE AFTERNOON. LIKELY POPS SEEM REASONABLE FOR THE NW 1/2 OF CWA...HIGH CHC POPS SE 1/2. THE PRESENCE OF A VERY MOIST AND UNSTABLE AIR MASS...AN APPROACHING BOUNDARY...UPPER LEVEL DYNAMICS AND FAVORABLE WIND SHEAR COULD LEAD TO ANOTHER SEVERE THREAT DURING THE AFTERNOON. OVERALL...GUIDANCE TEMPS LOOKED REASONABLE. HAVE HELD MAX TEMPS A BIT BLO THEIR POTENTIAL DUE TO EXPECTED CLOUD COVER. COORD WITH MKX AND DLH. .GRB...NONE. KIECKBUS,CH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 9, 12:00 PM CDT, 18 hours 22 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-091900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT SEP 9 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA TONIGHT... BUT SEVERE WEATHER IS NOT ANTICIPATED. WARMER...MOIST...AND MORE UNSTABLE AIR WILL CONTINUE TO FEED INTO WISCONSIN THIS AFTERNOON ON SOUTH WINDS. TONIGHT...A COLD FRONT WILL PUSH INTO THE STATE...WITH THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE FRONT. THE STORMS ARE EXPECTED TO REACH NORTHCENTRAL AND CENTRAL WISCONSIN NEAR MIDNIGHT...THEN THE LAKESHORE COUNTIES TOWARD MORNING. ALTHOUGH NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE...A FEW COULD PRODUCE BRIEF HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND SMALL HAIL. SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TONIGHT. ADDITIONAL WEATHE(R INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Sep 10, 6:00 AM CDT, 22 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-101500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT SUN SEP 10 2000 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL WISCONSIN LATE THIS AFTERNOON AND ACROSS THE REST OF THE FORECAST AREA TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS WILL EXIT EASTERN WISCONSIN BY MID-MORNING. THE COLD FRONT THAT PRODUCED THESE STORMS IS FORECAST TO WEAKEN AND EVENTUALLY STALL OUT...AND SHOULD BISECT WISCONSIN FROM NORTHEAST TO SOUTHWEST BY LATE AFTERNOON. THE AIR MASS SOUTHEAST OF THIS FRONT IS EXPECTED TO BECOME VERY MOIST AND UNSTABLE AS THE DAY PROGRESSES. A DEVELOPING SOUTHERLY WIND FLOW WILL START TO LIFT THE BOUNDARY BACK TO THE NORTH AS A WARM FRONT DURING THE LATE AFTERNOON OR EARLY EVENING. AS THIS HAPPENS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. GIVEN THE DEGREE OF MOISTURE AND INSTABILITY...PLUS FAVORABLE DYNAMICS AND WIND SHEAR...SOME OF THE STORMS MAY BECOME SEVERE. THE THREAT SHOULD BEGIN IN THE CENTRAL COUNTIES AFTER 5:00 PM...THEN SPREAD TO THE REST OF THE FORECAST AREA DURING THE EVENING AND OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH THE STRONGEST STORMS. SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND TONIGHT. THIS OUTLOOK WILL BE UPDATED AT NOON. ADDITIONAL WEATHER INFORMATION CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT PRECIPITATION IS OCCURRING OR IMMINENT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 2:55 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 50 min |
| Sep 10, 3:00 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 30 min |
| Sep 10, 6:03 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 42 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.